Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 155, NWS Jackson, KY

August 8, 2000Montgomery County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Aug 8, 2000, 2:50 PM EDT for Montgomery County, Kentucky. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 8, 2000, 2:50 PM EDT (18:50 UTC)
Expired
Aug 8, 2000, 3:45 PM EDT
In force
55 min
Issued by
NWS Jackson, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Montgomery County, KY

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KJKL 081851
SVRJKL
KYC173-081945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
250 PM EDT TUE AUG 8 2000

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN KENTUCKY
  THIS INCLUDES THE CITY OF MOUNT STERLING

* UNTIL 345 PM EDT

* AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM WAS DEVELOPING AND MOVING INTO MONTGOMERY 
COUNTY. THE STORM WAS MOVING TO THE NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER MT STERLING AT 300 PM...OVER GATEWOODS STATION...3 MILES    
NORTHWEST OF COONS STATION AT 305 PM EDT AND OVER EWINGTON AT 310 PM 
EDT.

THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS IN EXCESS
OF 55 MPH.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...AND VERY HEAVY RAIN.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY 
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE IN JACKSON KY.

LAT...LON 3806 8402 3795 8390 3806 8385 3812 8393

HALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 10:50 AM EDT, 4 hours earlier.

Area forecast discussion, Aug 8, 10:50 AM EDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1050 AM EDT TUE AUG 8 2000

ZONE PACKAGE GENERALLY IN GOOD SHAPE. FIRST BATCH OF SHRA/TSRA
POISED TO MOVE INTO THE FAR NORTHERN ZONES SHORTLY. VIS SAT PICS
SHOWING FEW SCT SHRAS DEVELOPING OVER OTHER PORTIONS OF CWA. FEW DIFFUSE
BNDRYS ALSO AROUND. CONVECTIVE TEMP SHOULD BE REACHED FAIRLY EASILY
THIS AFTERNOON. FAIRLY HIGH PWS/K INDEX/THETA-E AND OTHER
INSTABILITIES IN PLACE. MESO-ETA MODEL HITTING VORT MAX OVER S IN
PRETTY HARD AND MOVING INTO-ACROSS OH VALLEY/KY THIS AFTERNOON AND
EVENING.

SEE NO REASON TO DROP FFA AS NORTHERN THIRD GOT GENEROUS SWATH OF
1-3 INCH RAINS LAST NIGHT AND FFG VALUES NOT THAT HIGH FOR THIS TIME
OF THE YEAR. ISOLATED HIT AND MISS HVY RAINERS/FEW SVR NOT OUT OF
QUESTION JUST ABOUT ANYWHERE OVER CWA.

WILL UPDATE MAINLY TO FRESHEN UP THE WORDING. WILL RAISE TEMPS OVER
THE SOUTH JUST A NOTCH.

.JKL...FLASH FLOOD W&ATCH FOR PART OF NORTHEAST KENTUCKY THIS
       AFTERNOON AND EVENING.

HALL

In the hours before

Local storm report, Aug 8, 11:05 AM EDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1105 AM EDT TUE AUG 08 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0330 AM    MONTICELLO                KY   WIND DAMAGE...
08/08/00   WAYNE                          TREE REPORTED DOWN
                                          IN CITY OF MONTICELLO.
                                          REPORTED BY POLICE
                                          DISPATCH.

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 3:16 PM EDTSevere Thunderstorm WarningJKLPowell59 min
Aug 8, 4:08 PM EDTSevere Thunderstorm WarningJKLMorgan37 min
Aug 8, 4:10 PM EDTSevere Thunderstorm WarningJKLBath50 min
Aug 8, 4:36 PM EDTSevere Thunderstorm WarningJKLWolfe54 min
Aug 8, 4:57 PM EDTSevere Thunderstorm WarningJKLJohnson33 min
Aug 8, 5:39 PM EDTSevere Thunderstorm WarningJKLKnott, Perry36 min
Aug 8, 5:46 PM EDTSevere Thunderstorm WarningJKLPike44 min
Aug 8, 5:56 PM EDTSevere Thunderstorm WarningJKLKnott34 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.